MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 71020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 02/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was previously implanted with a nalu peripheral nerve stimulator system on (b)(6)2023.In (b)(6) 2023 the patient reported to the physician that one of the implanted leads was exposed through the skin at the surgical incision site.On (b)(6)2023 the incision was opened and the lead was placed back into a deeper position.During the procedure the site was washed and packed with antibiotic before re-closing.There were no indications of infection based on visual assessment and no lab test were done to determine presence of infection at the site.There were no reports of trauma or other external factors that would lead to the incident.All implanted components remained implanted and in use and the site appeared to have fully healed.See mdr 3015425075-2024-00008.In (b)(6) 2025 the patient again reported to a nalu representative that one lead was pushing through the incision site.Patient provided a picture showing a clear dehiscence of the surgical site and exposed lead.The physician was notified and advised the patient to go to the local emergency department for evaluation and possible immediate explant.Patient declined to follow medical advice and did not go to be evaluated.A regular clinic appointment was attended by the patient and implanting physician on (b)(6)2025 and the physician determined that the system should be explanted.During that visit, the physician used suture removal tools to remove the accessible portion of the device through the dehisched wound site while using local anesthetic in the clinic.The tined lead was unable to be removed at that time and an explant was scheduled.On (b)(6)2025 a surgical explant was performed to remove the tined lead, however the surgeon was unable to successfully remove all of the component.On (b)(6)2025 a second surgical procedure was performed to fully remove all remaining fragments of the nalu system.
 
Additional Manufacturer Narrative
There are no known cultures or other lab testing to confirm or rule out infection, however the visual assessment of the dehisced wound does not show any clear signs of infection.The patient has a very high bmi and poor skin and tissue quality at the extremity where the nalu device was implanted.There are mobility issues and it is unknown if possibly there was some rubbing or other external factors that may have contributed to the skin erosion.It is also possible that the patient's body is rejecting the implant as there is a prior history of implanted components being exposed through the skin.Ultimately, the cause of the dehiscence of the surgical site is unknown.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
rebecca hess
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key21728556
Report Number3015425075-2025-00104
Device Sequence Number15801385
Product Code GZF
UDI-Device Identifier00812537036182
UDI-Public(01)00812537036182(11)220623(17)250623
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date06/23/2025
Device Model Number71020
Device Catalogue Number71020
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Initial Report FDA Received Date03/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown